Alert archive / Nebraska / River Flood Warnings in 2021

River Flood Warning 12, NWS Omaha, NE

August 7, 2021Saunders County, Nebraska

NWS Omaha, NE issued this river flood warning at Aug 7, 2021, 11:10 PM CDT for Saunders County, Nebraska. It took effect at Aug 8, 2021, 10:06 AM CDT. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 11:10 PM CDT (04:10 UTC)
In effect from
Aug 8, 2021, 10:06 AM CDT
Expired
Aug 8, 2021, 12:28 PM CDT
In force
2 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Moderate

County Saunders County, NE

The radar

The Omaha radar (KOAX), 24 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wahoo Creek at Ithaca (ITHN1). The gauge peaked at 18.65 ft at Aug 8, 2021, 2:00 PM CDT.

actionminormoderate510152008/0808/09
Action stage
17 ft
Minor stage
19 ft
Moderate stage
20.5 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06804000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

397 
WGUS43 KOAX 080410
FLWOAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Omaha/Valley NE
1110 PM CDT Sat Aug 7 2021

...The National Weather Service in Omaha/Valley NE has issued a 
Flood Warning for the following rivers in Nebraska...

  Wahoo Creek At Ithaca affecting Saunders County.

For the Wahoo Creek...including Wahoo, Ithaca...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at water.weather.gov.

The next statement will be issued Sunday afternoon at 215 PM CDT.

&&


NEC155-081915-
/O.NEW.KOAX.FL.W.0012.210808T1526Z-210809T1618Z/
/ITHN1.2.ER.210808T1526Z.210808T1800Z.210808T2217Z.NO/
1110 PM CDT Sat Aug 7 2021

The National Weather Service in Omaha/Valley has issued a

* Flood Warning for
  the Wahoo Creek At Ithaca.
* From Sunday morning to late Monday morning.
* At 9:15 PM CDT Saturday the stage was 4.9 feet...or 14.1 feet 
  below flood stage.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  Sunday morning to a crest of 21.0 feet Sunday afternoon. It will 
  then fall below flood stage Sunday night.
* Impact...At 21.0 feet, Homes near the gage site may be threatened 
  with the flood waters.
* Flood History...This crest compares to a previous crest of 21.0 
  feet on 06/17/1957.


&&

LAT...LON 4118 9659 4119 9658 4119 9656 4115 9650
      4114 9647 4113 9646 4111 9644 4110 9644
      4109 9646 4109 9647 4111 9649 4112 9650
      4113 9652 4114 9653 4114 9655 4116 9656
      4117 9658

$$

Dergan
3 follow-up statements
266 
WGUS83 KOAX 081121
FLSOAX

Flood Statement
National Weather Service Omaha/Valley NE
621 AM CDT Sun Aug 8 2021

...The Flood Warning continues for the following rivers in 
Nebraska...

  Wahoo Creek At Ithaca affecting Saunders County.

For the Wahoo Creek...including Wahoo, Ithaca...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at water.weather.gov.

The next statement will be issued Monday morning at 1130 AM CDT.

&&


NEC155-090230-
/O.EXT.KOAX.FL.W.0012.210808T1526Z-210809T1617Z/
/ITHN1.2.ER.210808T1526Z.210808T1800Z.210808T2217Z.NO/
621 AM CDT Sun Aug 8 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Wahoo Creek At Ithaca.
* From this morning to late tomorrow morning.
* At 5:15 AM CDT Sunday the stage was 15.1 feet...or 3.9 feet below 
  flood stage.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 21.0 feet this afternoon. It will then 
  fall below flood stage late this afternoon.
* Impact...At 21.0 feet, homes near the gage site may be threatened 
  with the flood waters.
* Flood History...This crest compares to a previous crest of 21.0 
  feet on 06/17/1957.


&&

LAT...LON 4118 9659 4119 9658 4119 9656 4115 9650
      4114 9647 4113 9646 4111 9644 4110 9644
      4109 9646 4109 9647 4111 9649 4112 9650
      4113 9652 4114 9653 4114 9655 4116 9656
      4117 9658

$$

Nicolaisen
158 
WGUS83 KOAX 081421
FLSOAX

Flood Statement
National Weather Service Omaha/Valley NE
921 AM CDT Sun Aug 8 2021

...The Flood Warning is extended for the following rivers in 
Nebraska...

  Wahoo Creek At Ithaca affecting Saunders County.

For the Wahoo Creek...including Ithaca...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at water.weather.gov.

The next statement will be issued late tonight at 1230 AM CDT.

&&


NEC155-090530-
/O.EXT.KOAX.FL.W.0012.210808T1506Z-210809T1617Z/
/ITHN1.2.ER.210808T1506Z.210808T1800Z.210808T2217Z.NO/
921 AM CDT Sun Aug 8 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Wahoo Creek At Ithaca.
* Until late tomorrow morning.
* At 8:15 AM CDT Sunday the stage was 17.7 feet...or 1.3 feet below 
  flood stage.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 21.0 feet this afternoon. It will then 
  fall below flood stage late this afternoon.
* Impact...At 21.0 feet, Homes near the gage site may be threatened 
  with the flood waters.
* Flood History...This crest compares to a previous crest of 21.0 
  feet on 06/17/1957.


&&

LAT...LON 4118 9659 4119 9658 4119 9656 4115 9650
      4114 9647 4113 9646 4111 9644 4110 9644
      4109 9646 4109 9647 4111 9649 4112 9650
      4113 9652 4114 9653 4114 9655 4116 9656
      4117 9658

$$

Petersen
869 
WGUS83 KOAX 081728
FLSOAX

Flood Statement
National Weather Service Omaha/Valley NE
1228 PM CDT Sun Aug 8 2021

...The Flood Warning is cancelled for the following rivers in 
Nebraska...

  Wahoo Creek At Ithaca affecting Saunders County.

NEC155-081830-
/O.CAN.KOAX.FL.W.0012.000000T0000Z-210808T1728Z/
/ITHN1.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1228 PM CDT Sun Aug 8 2021

...The Flood Warning for the Wahoo Creek At Ithaca has been 
cancelled...

The Flood Warning is cancelled for
  the Wahoo Creek At Ithaca.
* At 11:15 AM CDT Sunday the stage was 18.5 feet...or 0.5 feet below 
  flood stage.
* Flood stage is 19.0 feet.
* Forecast...The river is expected to rise to a crest of 18.8 feet 
  this afternoon.


&&

LAT...LON 4118 9659 4119 9658 4119 9656 4115 9650
      4114 9647 4113 9646 4111 9644 4110 9644
      4109 9646 4109 9647 4111 9649 4112 9650
      4113 9652 4114 9653 4114 9655 4116 9656
      4117 9658

$$

Petersen

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Aug 7, 10:59 PM CDT, 11 minutes earlier.

Area forecast discussion, Aug 7, 10:59 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1059 PM CDT Sat Aug 7 2021

...Updated Discussion...

.UPDATE...
Issued at 1056 PM CDT Sat Aug 7 2021

Severe threat continues with line of storms extending from near
Harlan Iowa into southeast Nebraska near Pawnee City. Areas to the
west have been removed from Severe Thunderstorm Watch 414.

Overall trend has been downward as far as storm intensity goes,
but gusts over 50 mph remain possible as the line moves through
southeast Nebraska and southwest Iowa.

&&

.DISCUSSION...
Issued at 243 PM CDT Sat Aug 7 2021

A complex severe weather scenario has been unfolding this morning,
largely due to the plentiful cloud cover and the convection that
occurred earlier this morning. As we go further into the
afternoon, ML CAPE values are expected to increase to around 3500
J/kg, with effective bulk shear values ranging from 20 to 30 kts
by the time convection gets to eastern Nebraska and southwestern
Iowa. Visible satellite shows developing cumulus in south-central
Nebraska into Kansas, and this area will serve as the starting
point for convection this evening. These storms are expected to
begin after 5 PM in a discrete mode with hail being the primary
threat. Veering low-level wind profiles, and enhanced 0-3 km
shear suggest that there is also a limited tornado threat
associated with the initial cells in that same area. These cells
are then expected to evolve into a larger complex that is
expected to begin pushing ENE into eastern Nebraska after 7 PM. As
this larger complex forms, the main threat evolves into damaging
winds as the storm complex becomes cold-pool dominant. These
storms are expected to move eastward towards the Omaha and Lincoln
metro areas, with the best timing for each being 10 and 11 PM
respectively. These storms will continue east and gradually fizzle
out into the middle of the night in central and eastern Iowa. A
few light rain showers and rumbles of thunder could last until
sunrise Sunday as the back end of the mid-level wave advects
through the area.

Tomorrow morning, those spotty showers are expected to give way to
dry weather and southwesterly winds look to settle in. A return to
mostly sunny skies will aid in the return of some warm
temperatures, with highs in the upper 80's to low 90's are
expected along with heat indices approaching 100 degrees. Monday
is expected to hold even warmer temperatures, with areas near the
South Dakota border reaching over 100 degrees. Heat indices of 100
to 110 are currently slated for that day, and could necessitate a
Heat Advisory if the forecast remains on track. Tuesday a mid-
level shortwave trough is expected to pass through the northern
CONUS and may be the next chance at severe weather for the area,
as it drags a cold front eastward. How far south this frontal zone
extends is still in flux, and the location will likely dictate
what kind of hazards we expect.

Wednesday into the weekend, highs in the 90's on Wed/Thu will give
way to cooler weather Fri/Sat as the mid-level flow transitions
to northwesterly flow. Several shortwave impulses are depicted by
the global deterministic models, and may drive low-end shower and
storm chances in the extended forecast. While nothing looks like a
soaker, some kind of rainfall will be greatly appreciated.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 615 PM CDT Sat Aug 7 2021

Mostly VFR conditions are expected however through 07z there is a
good chance of variable conditions in and around thunderstorms
with gusty strong winds. Intermittent MVFR cigs are possible
through 07z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

UPDATE...Dergan
DISCUSSION...Petersen
AVIATION...Kern
Hazardous weather outlook, Aug 7, 3:45 PM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
345 PM CDT Sat Aug 7 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
345 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Sunday

There is a slight risk of severe thunderstorms this afternoon and
continuing overnight. Large hail is the primary hazard with the
initial storm development this afternoon, with damaging winds the
more likely severe hazard during the evening and overnight.

Storms are forecast to develop in central Nebraska early this
evening where instability and shear are maximized along an
approaching cold front. These storms are expected to congeal into
a larger cluster, then sweep east across eastern Nebraska and
western Iowa through the late evening and overnight.

.DAYS TWO THROUGH SEVEN...Sunday night through Saturday

There is a marginal risk of severe thunderstorms Sunday afternoon
in parts of far southeast Nebraska and southwest Iowa.

Severe thunderstorms are also possible Monday night and Tuesday as
a cold front moves into the Plains.

Otherwise hot and muggy weather will return to the region this
Sunday and Monday. Heat index values are currently expected to
reach or exceed 105 on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Aug 7, 10:16 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1016 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     FLASH FLOOD      2 NNW COUNCIL BLUFFS    41.27N 95.88W
08/07/2021                   POTTAWATTAMIE      IA   TRAINED SPOTTER

            2-4 FEET OF WATER OVER ROADS.

&&

DEWALD
Local storm report, Aug 7, 10:17 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1017 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     FLASH FLOOD      2 WNW OFFUTT AFB        41.13N 95.95W
08/07/2021                   SARPY              NE   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

DEWALD
Local storm report, Aug 7, 10:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1058 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     TSTM WND GST     HARLAN                  41.65N 95.33W
08/07/2021  E55 MPH          SHELBY             IA   EMERGENCY MNGR

1054 PM     FLASH FLOOD      2 ESE OMAHA             41.25N 95.99W
08/07/2021                   DOUGLAS            NE   BROADCAST MEDIA

            CAR STRANDED AT SADDLE CREEK AND
            LEAVENWORTH. WATER DEPTH TO THE TOP OF THE
            TIRES.

1052 PM     HEAVY RAIN       3 WNW DAVID CITY        41.28N 97.18W
08/07/2021  E5.10 INCH       BUTLER             NE   PUBLIC

            MEASURED RAINFALL.

1050 PM     FLASH FLOOD      4 E OMAHA               41.25N 95.93W
08/07/2021                   DOUGLAS            NE   PUBLIC

            MAJOR FLASH FLOODING. WATER FLOWING FAST AT
            A DEPTH OF 2-3 FEET.

1042 PM     FLASH FLOOD      2 E OMAHA               41.26N 95.98W
08/07/2021                   DOUGLAS            NE   PUBLIC

            SADDLE CREEK ROAD IS FLOODED AND CLOSED.

1038 PM     FLASH FLOOD      4 E OMAHA               41.25N 95.93W
08/07/2021                   DOUGLAS            NE   PUBLIC

            PEOPLE STRANDED IN AN ELEVATOR IN A PARKING
            GARAGE DUE TO FLOODING. SIGNIFICANT FLOODING
            OCCURRING THE DOWNTOWN OMAHA AREA.

1019 PM     FLASH FLOOD      4 E OMAHA               41.25N 95.93W
08/07/2021                   DOUGLAS            NE   PUBLIC

            CARS ARE FLOATING NEAR 11TH AND LEAVENWORTH
            IN DOWNTOWN OMAHA.

1014 PM     FLASH FLOOD      1 NW COUNCIL BLUFFS     41.26N 95.87W
08/07/2021                   POTTAWATTAMIE      IA   EMERGENCY MNGR

            SEVERAL FLOODED ROADS IN THE CITY. A COUPLE
            OF CARS HAVE BEEN STRANDED.

1014 PM     FLASH FLOOD      2 NNW COUNCIL BLUFFS    41.27N 95.88W
08/07/2021                   POTTAWATTAMIE      IA   TRAINED SPOTTER

            2-4 FEET OF WATER OVER ROADS.

&&
Local storm report, Aug 7, 11:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1102 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     FLASH FLOOD      4 E OMAHA               41.26N 95.93W
08/07/2021                   DOUGLAS            NE   BROADCAST MEDIA

            MANHOLE COVERS BLOWN OFF AND SOME STREET
            DAMAGE.

&&

DEWALD
Local storm report, Aug 7, 11:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1105 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     FLASH FLOOD      1 E COUNCIL BLUFFS      41.24N 95.84W
08/07/2021                   POTTAWATTAMIE      IA   PUBLIC

            CAR STRANDED.

&&

DEWALD
Local storm report, Aug 7, 11:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1108 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     FLASH FLOOD      3 E OMAHA               41.26N 95.95W
08/07/2021                   DOUGLAS            NE   DEPT OF HIGHWAYS

            I480 AT EXIT 2B CLOSED DUE TO FLOODING.

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:23 PM CDTSpecial Weather StatementOAXPlatte52 min
Aug 7, 7:29 PM CDTSevere Thunderstorm WarningOAXButler, Saunders46 min
Aug 7, 7:56 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Douglas, Sarpy, Saunders49 min
Aug 7, 8:10 PM CDTSevere Thunderstorm WarningOAXButler50 min
Aug 7, 8:23 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Sarpy, Saunders22 min
Aug 7, 8:29 PM CDTSevere Thunderstorm WarningOAXSaunders31 min
Aug 7, 8:33 PM CDTAreal Flood AdvisoryOAXButler, Colfax, Lancaster, Platte, Saunders, Seward4 hr
Aug 7, 8:39 PM CDTAreal Flood AdvisoryOAXDouglas, Sarpy3 hr
Aug 7, 8:41 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Douglas, Lancaster, Sarpy, Saunders49 min
Aug 7, 8:50 PM CDTAreal Flood AdvisoryOAXDouglas, Sarpy, Saunders3 hr
Aug 7, 8:50 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXDouglas40 min
Aug 7, 8:55 PM CDTSevere Thunderstorm WarningOAXButler, Saunders35 min
Aug 7, 9:05 PM CDTFlash Flood WarningOAXButler, Colfax, Douglas, Sarpy, Saunders4 hr
Aug 7, 9:09 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Saline51 min
Aug 7, 9:24 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Washington51 min
Aug 7, 9:35 PM CDTFlash Flood Warning Considerable damage threatOAXDouglas, Sarpy3 hr
Aug 7, 9:37 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward22 min
Aug 7, 9:49 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson, Pawnee41 min
Aug 7, 9:54 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Saunders17 min
Aug 7, 9:59 PM CDTSevere Thunderstorm WarningOAXButler27 min
Aug 7, 10:25 PM CDTFlash Flood WarningOAXCass, Lancaster, Otoe, Sarpy, Saunders, Seward2 hr
Aug 7, 10:30 PM CDTFlash Flood Warning EmergencyOAXDouglas89 min
Aug 7, 10:38 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe52 min
Aug 8, 12:41 AM CDTAreal Flood WarningOAXButler, Cass, Colfax, Douglas, Lancaster, Otoe and 4 more12 hr
Aug 8, 2:37 PM CDTHeat AdvisoryOAXButler, Cass, Colfax, Dodge, Douglas, Gage and 13 more54 hr

Nearby

River Flood Warnings in Nebraska, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.